• wileyone's Avatar

    wileyone shared an experience

    Celebration (Finished treatment): My last day of radiation was 8/30/12. I started to get a bit emotional the day before. I was teary as the treatment was going on. I actually cried during the last treatment, and sobbed as I left the building. I had someone with me that day to comfort me. I really had been a bit stoic during this whole thing and now that it is over I am a bit emotionally labile.

  • wileyone's Avatar

    wileyone shared an experience

    Radiation (External radiation ): 7/31/12 I had my radiation oncology CT scan for measurements for radiation. On 8/8/12 they did a radiation simulation. Then I started actual radiation on 8/9/12. The nurses had talked to me about skin care, so I used aloe vera gel and calendula gel after the treatment and several times a day. The radiation rash started on the 12th treatment over the top of my breast where the tissue is thinner. It was itchy. The nurses said to use hydrocortisone cream, which I did, and it helped the itch and to dry it up. I had a little rash under the breast. I wore the little camis with the shelf bra instead of a bra. Much more comfy. I am still wearing the camis.
    I did double strength radiation for less time. So 16 days instead of 25. There is a Canadian study which supports this if you fit their criteria. I was glad to do it a shorter time!

  • wileyone's Avatar

    wileyone shared an experience

    Celebration (Finished treatment): My last chemo was 7/17/2012. I feel so awful for 3 weeks that it was really over 8/7/2012. Hallelujah!

  • wileyone's Avatar

    wileyone shared an experience

    Side Effects

  • wileyone's Avatar

    wileyone shared an experience

    Side Effects (Taste change/loss): The no taste thing started the evening after chemo, very fast. Then the tongue would change color and feel icky. It lasted through all the chemos. After my fourth chemo I had this salty taste in my mouth that lasted about a month. That was weird. I can taste now, I am happy to say.

  • wileyone's Avatar

    wileyone shared an experience

    Side Effects (Hair loss (alopecia)): Exactly 10 days after my first chemo my hair was coming out in handfuls. So I got a short cut. It still was so bad that I got a buzz cut of 1/2 inch a few days later. I had already bought a wig, so I was ready. But the wig was too hot, so I wore a baseball cap when out or a scarf. At home, nothing on my head. I never was completely bald. Always had a bit of hair on my head. I still have 1/2 inch of hair. It is filling in...more hair is coming in, but it doesn't seem to be getting longer. Except a few strays on top of my head.